Varubi injectable emulsion has been associated with serious and potentially life-threatening hypersensitivity reactions, including anaphylaxis, anaphylactic shock. Victims of these side effects may be eligible to file a Varubi lawsuit seeking compensation for their medical bills and other injury-related damages.
The nationwide law firm of Bernstein Liebhard LLP is now evaluating legal claims on behalf of individuals who were harmed by Varubi. To learn more about filing a Varubi lawsuit, please call (888) 994-5118 for a free, no-obligation legal consultation.
The U.S. Food & Drug Administration (FDA) approved Varubi (rolapitant) to prevent delayed-phase chemotherapy-induced nausea and vomiting. The drug was developed by Schering-Plow, which was acquired by Merck & Co. in 2009. Tesaro, Inc. currently holds the license to market Varubi in the United States.
Many cancer patients experience nausea and vomiting while undergoing chemotherapy. Delayed-phase nausea and vomiting is defined as occurring 20-to-120 hours after chemo.
The activation of P/neurokinin-1 (NK-1) receptors play a leading role in chemotherapy-induced nausea and vomiting, especially delayed-phase. Varubi works by blocking the NK-1 receptor, thus suppressing the gastrointestinal reflexes that cause vomiting.
Varubi was initially available in tablet form. The FDA approved Varubi injectable emulsion, an intravenous version of the drug, in 2016.
In January 2018, the FDA warned that the intravenous version of Varubi had been associated with reports of anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions.
According to the agency, these reactions have occurred during or soon after Varubi administration, with the majority occurring within the first few moments.
The FDA advised healthcare providers to:
The label for Varubi injectable emulsion was also updated to include this information.
Anaphylaxis is a serious and potentially life-threatening allergic reaction. It is most commonly associated with insect stings, certain foods, and medications.
Symptoms of anaphylaxis can include:
The administration of Varubi should be stopped if a patient shows any signs of anaphylaxis. Healthcare professional should then provide the proper medical management for such events, including epinephrine and or antihistamines. Finally, the use of Varubi should be permanently discontinued in these patients.
Bernstein Liebhard LLP is now offering free, no-obligation legal reviews to individuals who suffered anaphylaxis or another hypersensitivity reaction during or shortly after the administration of Varubi injectable emulsion. To learn more about filing a Varubi lawsuit, please contact our office by calling (888) 994-5118.
Get the latest news and litigation updates about this case by following us on Facebook. Click the "Like" button below.